MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Urinary Frequency / Polyuria (2275); Dysuria (2684)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient underwent a holmium laser enucleation of the prostate (holep) study procedure for the treatment of benign prostatic hyperplasia (bph).The console setting used for the procedure showed pulse length long, pulse energy 2 joules, pulse frequency 30hz and total laser energy 60w.The fiber was not stripped during the procedure.There were no other accessory devices introduced into the patient body during the procedure.No adverse events were noted during the procedure and the procedure was completed without complications.A urinary catheter was placed after the procedure and removed the next day.The patient discharge medication included senna and colace for constipation prophylaxis, keflex for post-operative antibiotic prophylaxis, and proscar for prevention of bph symptoms.The patient began experiencing dysuria and urinary frequency sixty-six (66) days post procedure.The patient symptoms were reported to be resolved ((b)(6) 2023), and not serious.The study facility assessed the dysuria and the urinary frequency as possibly related to the holmium laser enucleation of the prostate procedure and not related to the device.
 
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.Correction to field b5: describe event or problem.
 
Event or Problem Description
The patient underwent a holmium laser enucleation of the prostate (holep) study procedure for the treatment of benign prostatic hyperplasia (bph).The console setting used for the procedure showed pulse length long, pulse energy 2 joules, pulse frequency 30hz and total laser energy 60w.The fiber was not stripped during the procedure.There were no other accessory devices introduced into the patient body during the procedure.No adverse events were noted during the procedure and the procedure was completed without complications.A urinary catheter was placed after the procedure and removed the next day.The patient discharge medication included senna and colace for constipation prophylaxis, keflex for post-operative antibiotic prophylaxis, and proscar for prevention of bph symptoms.The patient began experiencing dysuria and urinary frequency sixty-six (66) days post procedure.The patient symptoms were reported to be resolved, and not serious.The dysuria was resolved on 28jun2023 and the urinary frequency was resolved on 08jun2023.The study facility assessed the dysuria and the urinary frequency as possibly related to the holmium laser enucleation of the prostate procedure and not related to the device.
 
Additional Manufacturer Narrative
There was no device available for analysis; therefore, no physical or visual analysis of the product could be performed.The reported patient symptoms are a known risk associated of these devices as indicated in the instructions for use.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.Correction to field b5: describe event or problem.Correction to g1: manufacturing site information.
 
Event or Problem Description
The patient underwent a holmium laser enucleation of the prostate (holep) study procedure for the treatment of benign prostatic hyperplasia (bph).The console setting used for the procedure showed pulse length long, pulse energy 2 joules, pulse frequency 30hz and total laser energy 60w.The fiber was not stripped during the procedure.There were no other accessory devices introduced into the patient body during the procedure.No adverse events were noted during the procedure and the procedure was completed without complications.A urinary catheter was placed after the procedure and removed the next day.The patient discharge medication included senna and colace for constipation prophylaxis, keflex for post-operative antibiotic prophylaxis, and proscar for prevention of bph symptoms.The patient began experiencing dysuria and urinary frequency sixty-six (66) days post procedure.The patient symptoms were reported to be resolved, and not serious.The dysuria was resolved on (b)(6) 2023 and the urinary frequency was resolved on (b)(6) 2023.The study facility assessed the dysuria and the urinary frequency as possibly related to the holmium laser enucleation of the prostate procedure and not related to the device.

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan MA 14110
MY   14110
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17337474
Report Number2124215-2023-37125
Device Sequence Number20452391
Product Code GEX
UDI-Device Identifier08714729978749
UDI-Public08714729978749
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/05/2025
Device Model Number2130-02
Device Catalogue Number2130-02
Device Lot Number0029903652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2023
Supplement Date Received by Manufacturer09/01/2023
09/15/2023
Initial Report FDA Received Date07/17/2023
Supplement Report FDA Received Date09/15/2023
09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexMale